Is Sudafed Safe to Take? Will It Trigger Tinnitus? Make It Worse? Is It Toxic to the Ears?

Discussion in 'Support' started by Maithe Marshall, Feb 28, 2014.

    1. Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      Just wondering because I want to take some since I am slightly congested.
       
    2. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma, noise exposure, TMJ, neck?
      @Maithe Marshall - I wouldn't think it would hurt, but you could ask your pharmacist. The stronger original version of Sudafed is behind the counter and you will need your ID. Their afraid you'll make meth with that one lol.:) I always used decongestants about a hour before descending in a airplane. I would avoid airplanes as @LadyDi suggested until your ear infections are all cleared up.
       
      • Agree Agree x 1
    3. citigirl13
      Happy

      citigirl13 Member

      Location:
      North Yorkshire, England
      Tinnitus Since:
      17/1/14
      I have taken it and it has lowered my t - I actually think it helped bring the noise down permanently. However, I only took one a day for five days just in case it was going to make my ears worse. I wouldn't worry about taking it, but I would not advise taking it long term
       
      • Agree Agree x 1
    4. AUTHOR
      AUTHOR
      Maithe Marshall
      Gloomy

      Maithe Marshall Member

      Location:
      New Mexico
      Tinnitus Since:
      Last week.
      Thank you! I'm congested have a bad ear infection and wondering if it will help me and it has a little!
       
    5. My T Sucks

      My T Sucks Member

      Tinnitus Since:
      Unbearable spikes since July 2012
      For me it raises my BP. That causes an increase in my T. On the otherhand it drains the sinuses which can lower my T.(n)
       
    6. Karl28
      Worried

      Karl28 Member

      Location:
      Melbourne
      Tinnitus Since:
      2001 bad since 2015
      Cause of Tinnitus:
      Loud music via headphones
      My ears feel really blocked up.
      When I swallow they snap, crunch and crackle however my actual hearing is fine.
      I need to take some sudafed to hopefully clear it up but I was just wondering if its safe with already having tinnitus.
       
    7. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Yes, it is safe to take Sudafed if you have tinnitus.
       
    8. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      And they taste like sweets...I like the lemon ones haha.
       
    9. Logan
      Stressed

      Logan Member

      Location:
      Missouri
      Tinnitus Since:
      03/2013
      Cause of Tinnitus:
      Ear infection
      So I've been having a spike for like a month and a half and it started when I got sick and really congested. I went to a walk in clinic about a month ago to see if I had any problems with my ears and she said I have fluid in my ears and that it looked infected. I've been taking a nasal spray they prescribed me since then to help drain the fluid. But my ears haven't gotten much better so I went to the ENT the other day and was told I have some fluid in my ears still but it doesn't look infected. She told me to continue taking the nasal spray and to take Sudafed to help. Now I just wanna know if Sudafed is safe to take with tinnitus? It's Sudafed PE Pressure + Pain if that makes a difference. From what I've read most people said it doesn't make it worse and usually helps but I just wanna make sure before I take any.
       
    10. valeri

      valeri Member Benefactor Hall of Fame

      Location:
      Australia
      Tinnitus Since:
      09/2011
      Are you talking tablets or nasal spray?
      Pharmacist suggested I take tablets but I'm not sure it they are safe!
       
    11. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      I think this question also has already been answered on this thread... But you should be wary of taking Sudafed if you have high blood pressure. Tinnitus is not an issue, though.
       
      • Like Like x 1

Share This Page

Loading...